Illinois, 2010

Winter Storm in Illinois, December 24 to 25, 2010

December 24 to 25, 2010 · NWS LOT · 2 events in 2 counties and zones

Snow began falling across central Illinois during the morning hours of December 24th and continued into the morning hours of December 25th. Many locations received 3 to 6 inches of snow.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

Snow began falling across central Illinois during the morning hours of December 24th and continued into the morning hours of December 25th. Many locations received 3 to 6 inches of snow. A few locations received more including 7.0 inches in Streator and 6.5 inches five and a half miles west northwest of Marseilles.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Dec 24, 5:55 AM CST, 5 minutes earlier.

Area forecast discussion, Dec 24, 5:55 AM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
555 AM CST FRI DEC 24 2010

.DISCUSSION...
235 AM CST

TODAY AND TONIGHT...SNOW PRODUCING STORM SYSTEM.

WINTER WEATHER ADVISORY HEADLINES WILL REMAIN UNCHANGED IN BOTH
TIMING AND AERIAL EXTENT THROUGH MIDNIGHT TONIGHT. SNOWFALL AMOUNTS
STILL EXPECTED TO BE HIGHEST ACROSS SOUTHWEST TIER OF CWA COUNTIES
AND LOWEST FARTHER NORTHEAST...WITH AMOUNTS NOT DISSIMILAR TO
PREVIOUS FORECAST.

EARLY MORNING WATER VAPOR/PROFILER DATA DEPICTS MID LEVEL SHORT WAVE
TROUGH MOVING ACROSS THE UPPER MIDWEST...WITH LOW LEVEL WARM
ADVECTION RESPONSE DEVELOPING ACROSS THE MID/UPPER MISSISSIPPI AND
LOWER MISSOURI RIVER VALLEYS. REGIONAL RADAR MOSAIC INDICATES AREA
OF WARM ADVECTION PRECIPITATION FROM SOUTHERN MN/NORTHERN IA
EXTENDING SOUTHEAST INTO NORTHWEST AND CENTRAL IL AT 07Z...WITH SFC
OBS SHOWING SNOW REACHING THE SURFACE WITH MORE VIGOR JUST OFF TO
THE WEST AND SOUTHWEST OF THE WFO CHICAGO CWA WITH SFC VISIBILITIES
IN THE 1-2 MILE RANGE IN SEVERAL SPOTS AND BELOW A MILE IN A FEW AS
WELL. NEAR TERM MODEL DEPICTIONS INDICATE THAT THIS RADAR DETECTABLE
PRECIPITATION IS DEVELOPING IN A REGION OF MODEST ISENTROPIC ASCENT
AND FRONTOGENESIS. GUIDANCE CONTINUES TO LIFT BAND OF SNOW NORTHEAST
ACROSS MUCH OF THE CWA THIS MORNING...AS UPPER MIDWEST SHORT WAVE
BEGINS TO DIG SOUTHEAST. SFC RIDGE AXIS CURRENTLY ACROSS WI/IL WITH
SFC DEW POINT TEMPS IN THE 20S...AND 00Z RAOBS FROM SEVERAL UPSTREAM
SITES DO DEPICT DRY AIR IN LOW LEVELS BELOW AROUND 700 HPA.
PERSISTENT LIFT HELPING TO SATURATE THINGS FROM THE TOP DOWN HOWEVER
AS EXEMPLIFIED BY GRADUALLY LOWERING CLOUD BASES ACROSS W/SW CWA AND
OF COURSE BY THE SNOW REACHING THE GROUND INTO WESTERN IL AS NOTED
ABOVE. GUIDANCE IN OVERALL AGREEMENT IN SPREADING AREA OF WAA/FGEN
FORCED LGT SNOW ACROSS AREA DURING THE MORNING...BEFORE SPREADING A
PERHAPS MORE WIDESPREAD REGION OF LIGHT/MODERATE SNOW SOUTHEAST
ACROSS THE AREA THIS AFTERNOON/EVENING WITH ACTUAL MID LEVEL
DISTURBANCE. MID LEVEL TROUGH AXIS EVENTUALLY PASSES SOUTHEAST
ACROSS THE AREA LATE TONIGHT...ALLOWING SNOW TO DIMINISH LATE
EVENING AND AFTER MIDNIGHT.

SOME CONCERN ABOUT INITIALLY DRY LOW LEVELS...WITH WRF-NAM RUNS
PARTICULARLY PARCHED ESPECIALLY ACROSS SOUTH/SOUTHEAST COUNTIES OF
CWA UNTIL LATER IN THE DAY. WRF APPEARS TO BE UNDERDOING AERIAL
EXTENT OF CURRENT SNOW BEING REPORTED AT SFC HOWEVER...SO HAVE
GENERALLY MORE TOWARD A BLEND OF QPF FROM SREF/GFS/ECMWF FOR
SNOWFALL AND LIQUID EQUIVALENTS WITH AN AVERAGE SNOW/LIQUID RATIO OF
AROUND 15:1 PER BUFKIT/COBB DERIVED GUIDANCE. THIS RESULTS IN SNOW
AMOUNTS THROUGH 12Z SATURDAY OF ROUGHLY 2-3 INCHES ACROSS CHICAGO
AND NORTHWEST INDIANA...INCREASING TO 4+ INCHES ACROSS SOUTHWEST
PORTIONS OF ADVISORY COUNTIES ALONG WEST/SOUTHWEST CWA BORDER. THIS
FITS GOING ADVISORY WELL...THUS FOR NOW WILL MAINTAIN HEADLINE AS
ORIGINALLY ISSUED.

NORTHEASTERLY FLOW BEGINS TO INCREASE IN LOW LEVELS AFTER MIDNIGHT
TONIGHT...UPPING POTENTIAL FOR LAKE EFFECT SNOW SHOWERS LATE TONIGHT
INTO REMAINDER OF WEEKEND. LAKE/850 HPA DELTA T NOT PARTICULARLY
IMPRESSIVE EARLY ON...WITH SHALLOW UNSTABLE LAYER PRODUCING PARCEL
EQUILIBRIUM LEVELS GENERALLY BELOW 6 KFT THROUGH 12Z SATURDAY. STILL
APPEARS THAT THERE IS ENOUGH CONVERGENCE...INSTABILITY AND MOISTURE
FLUX TO PRODUCE THREAT OF SOME MINOR ADDITIONAL ACCUMULATION FROM
SNOW SHOWERS INTO NORTHEAST IL/NORTHWEST EARLY SATURDAY MORNING.

RATZER

SATURDAY THROUGH MONDAY...LAKE EFFECT SNOW POTENTIAL.

THE MAIN CONCERN FOR THE HOLIDAY WEEKEND WILL BE THE POTENTIAL FOR
SIGNIFICANT LAKE EFFECT SNOW FOR FAR NORTHEAST ILLINOIS AND
NORTHWEST INDIANA.

CURRENT MODEL GUIDANCE CONTINUES TO SHOW AN AMPLIFYING UPPER LEVEL
PATTERN ACROSS NORTH AMERICA. THIS IS FORECAST TO OCCUR AS A
BUILDING RIDGE ACROSS THE INTER-MOUNTAIN WEST LEADS TO THE RAPID
DEEPENING OF AN EASTERN CONUS TROUGH.  THE PATTERN IS CONDUCIVE TO
PRODUCING NORTHERLY FLOW ACROSS THE REGION.

IT IS THIS NORTHERLY FLOW THAT WILL SET THE STAGE FOR SIGNIFICANT
LAKE EFFECT SNOW. THERE IS STILL UNCERTAINTY REGARDING WHERE THE
LAKE BAND WILL SET UP.  THE 00UTC GFS SUGGESTS THE BOUNDARY LAYER
WINDS WILL HAVE MORE OF AN EASTERLY COMPONENT...ESPECIALLY ON
SATURDAY/SATURDAY NIGHT...WHICH WOULD SUGGEST BETTER CHANCES FOR THE
ILLINOIS COUNTIES. HOWEVER...THE 00UTC NAM AND TO A LESSER EXTENT
THE 00UTC ECMWF HAVE MOVE OF A NORTHERLY COMPONENT. THESE TWO MODELS
SUGGEST THAT THE BEST BOUNDARY LAYER CONVERGENCE WILL BE INTO LAKE
AND PORTER COUNTY INDIANA.

CURRENT THINKING IS THAT THE ILLINOIS COUNTIES WILL SEE A PERIOD OF
LAKE EFFECT SNOW EARLY SATURDAY BEHIND THE EXITING SYSTEM. THEN THE
LAKE BAND MAY SHIFT EAST INTO NW INDIANA LATER SATURDAY AND SATURDAY
NIGHT AS THE BOUNDARY LAYER WINDS BACK TO MORE OF A NORTHERLY
DIRECTION. THEN...LATE SATURDAY NIGHT INTO SUNDAY A MID-LEVEL SHORT
WAVE IS EXPECTED TO MOVE SOUTH THROUGH THE NORTHERLY MID-LEVEL FLOW.
THIS WILL BRING COLDER AIR WHICH WOULD DEEPEN LAKE INDUCED
INSTABILITY AND MAY VEER BOUNDARY LAYER WINDS TO THE NORTH NORTHEAST
FOR A BRIEF PERIOD...PUSHING THE BAND BACK ACROSS IL BEFORE IT
DISSIPATES BY SUNDAY NIGHT.

THE BEST TIME FOR SNOWFALL LOOKS TO OCCUR SATURDAY EVENING THROUGH
SUNDAY AS BUFFER SOUNDINGS INDICATE THE INVERSION HEIGHT TO LIFT
OVER 7K FT DURING THIS PERIOD. ADDITIONALLY...DELTA T'S BETWEEN 850
MB AND THE LAKE SURFACE PEAK AROUND 16-17 C. BY MONDAY...MID LEVEL
HEIGHT RISES...ASSOCIATED WITH A BUILDING RIDGE...SHOULD LEAD TO
WARMING MID-LEVEL TEMPERATURES...THUS ENDING THE THREAT FOR HEAVY
SNOW.

KJB

LONG TERM (SUNDAY NIGHT THROUGH WEDNESDAY NIGHT)

MEAN H50 RIDGE ACROSS THE WEST AND TROUGHING ACROSS THE EAST COAST
WILL BEGIN TO BREAK DOWN THROUGH THE END OF THE WEEKEND AND INTO THE
START OF THE WEEK...WITH FLOW BECOMING ZONAL BY MIDWEEK...FOLLOWED
BY A MEAN LONGWAVE TROUGH SPANNING ACROSS THE WEST COAST. THIS
RATHER SIGNIFICANT SHIFT IN THE PATTERN MAY SPELL DRASTIC CHANGES TO
THE WEATHER FOR THE CLOSING OF 2K10 AND OPENING OF 2K11.

LONG DURATION LAKE EFFECT SNOW EVENT SHOULD WINDING DOWN TOWARDS THE
END OF THE WEEKEND. HIGH PRESSURE WILL DIVE SOUTH ACROSS THE PLAINS
AND OVER THE LAKES MONDAY AND INTO TUESDAY...GRADUALLY SHIFTING TO
THE SOUTHEAST AND ACROSS THE EAST COAST BY WEDNESDAY...GIVING WAY TO
NICE AND SUSTAINED SOUTHERLY FLOW. MID WEEK BIG WARM MAY SUPPORT A
POTENTIAL RAIN AND SNOW COMBO MIDWEEK...FOLLOWED BY THE POTENTIAL
FOR SOME CONVECTION TOWARDS THE TAIL END OF THE WEEK...INTO NEW
YEARS.  THE LONG RANGE GUIDANCE IS HINTING TOWARDS A BIG BOWLING
BALL LOW TO FORM ACROSS NORTHERN TEXAS AS A NICE NEGATIVELY TILTED
TROUGH COMES CARVING ACROSS THE WESTERN CONUS....WITH A NICE
130(ISH)KT UPPER LEVEL JET PUNCHING ACROSS THE HEART OF THE PLAINS
COUPLED WITH A 100+KT JET IN THE MID LEVELS AND ON THE ORDER OF
45+KT AT H85. IS IT TOO EARLY TO BUY OFF ON THE LIKELIHOOD OF THIS
PANNING OUT EXACTLY? ABSOLUTELY...BUT IT IS WORTHY OF MENTION AS IT
WILL A RESPITE FROM THE COLD AND SNOWY WINTER THUS FAR WITH THE
POTENTIAL FOR A SIGNIFICANT PATTERN CHANGE TOWARDS THE END OF THE
WEEK.

SHEA

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 12Z...

* MVFR CEILINGS OF 1500 FT THIS MORNING.

* SNOW MOVING INTO CHICAGO AFTER 14 UTC. THE VISIBILITY COULD BE
  LESS THAN 2 MILES THIS AFTERNOON.

* IFR CEILINGS 800 TO 1000 FEET THIS AFTERNOON.

//DISCUSSION...UPDATED 12Z...

THE AIR ALOFT IS VERY DRY IN A LAYER FROM 2200 FEET TO 7500 FEET.
SNOW THAT IS FALLING THROUGH THIS LAYER IS SUBLIMATING. THE LAYER
WILL BECOME MORE HUMID LATER THIS EARLY MORNING. THEN...SNOW WILL
FALL TO THE GROUND. WE WILL FORECAST SNOW IN ROCKFORD AROUND 15 UTC
AND AROUND 16 UTC FOR OHARE...MIDWAY...DUPAGE AND GARY AIRPORTS.
AN UPPER AIR TROUGH WILL MOVE THROUGH THIS EVENING. WE WILL
FORECAST IFR CEILINGS AND VISIBILITY THIS AFTERNOON WITH SOME
HEAVIER SNOWFALL. AS THIS UPPER AIR DISTURBANCE MOVES EAST LATE
FRIDAY NIGHT WE EXPECT MVFR CONDITIONS WITH CEILINGS CLIMBING TO
1500 FT BY SATURDAY MORNING. SOME LAKE EFFECT SNOW MAY LINGER LATE
FRIDAY NIGHT.

//ORD AND MDW CONFIDENCE...UPDATED 12Z...

* MEDIUM CONFIDENCE IN THE CEILING FORECAST THIS MORNING

* MEDIUM CONFIDENCE IN THE SNOW FORECAST TIMING.

* MEDIUM CONFIDENCE IN THE IFR CEILINGS THIS AFTERNOON.

//OUTLOOK FOR ORD/MDW FOR 18Z SATURDAY-12Z WEDNESDAY...UPDATED 06Z...
06Z...

SATURDAY...MVFR W/LAKE EFFECT SHSN.

SUNDAY...POSSIBLE MVFR W/LAKE EFFECT -SHSN.

MONDAY...POSSIBLE MVFR W/LAKE EFFECT -SHSN.

TUESDAY...VFR.

WEDNESDAY...CHC -SN

&&

.MARINE...
303 AM CST

FLOW OVER THE LAKE HAS CONTINUED TO WEAKEN THIS MORNING AS A RIDGE
OF HIGH PRESSURE REMAINS SITUATED ACROSS THE REGION. AS A TROUGH
OF LOW PRESSURE MOVES ACROSS THE SOUTHERN HALF OF THE US...THIS
RIDGE AXIS WILL BEGIN TO BREAKDOWN TODAY. ON SATURDAY...THIS RIDGE
OF HIGH PRESSURE WILL EXTEND ACROSS THE CENTRAL PLAINS BEFORE
SLOWLY SHIFTING TO THE SOUTHEAST BY SUNDAY INTO MONDAY. DURING
THIS TIME...THE PRESSURE GRADIENT OVER THE LAKE WILL INCREASE WITH
NORTHERLY WINDS ALSO INCREASING. THIS RIDGE OF HIGH PRESSURE WILL
THEN CONTINUE TO THE SOUTHEAST WITH THE MAIN RIDGE AXIS EXTENDING
FROM THE GREAT LAKES REGION SOUTH TO THE GULF OF MEXICO BY MONDAY
NIGHT.

RODRIGUEZ

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...WINTER WEATHER ADVISORY...ILZ003-ILZ008-ILZ010-ILZ011-ILZ019-
     ILZ021-ILZ032-ILZ033-ILZ039 UNTIL MIDNIGHT SATURDAY.

IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, Dec 24, 3:08 AM CST, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
308 AM CST FRI DEC 24 2010

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
250915-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
308 AM CST FRI DEC 24 2010 /408 AM EST FRI DEC 24 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

SNOW WILL CONTINUE TO SPREAD ACROSS NORTHERN ILLINOIS AND
NORTHWEST INDIANA THIS MORNING...WITH LIGHT TO OCCASIONALLY MODERATE
SNOW CONTINUING THROUGH THE AFTERNOON BEFORE TAPERING OFF TO
LIGHTER SNOW THIS EVENING.

THE HIGHEST ACCUMULATIONS ARE EXPECTED TO RANGE FROM 3 TO 6
INCHES GENERALLY WEST OF A ROCKFORD TO DEKALB TO WATSEKA LINE.
SNOWFALL AMOUNTS WILL DECREASE EAST OF THESE AREAS...WITH ONLY 1
TO 3 INCHES EXPECTED ACROSS NORTHWEST INDIANA. ROADS WILL BECOME SNOW
COVERED AND SLIPPERY TODAY AND TONIGHT...MAKING FOR SLOW HOLIDAY
TRAVEL.

PERIODS OF LAKE EFFECT SNOW ARE EXPECTED TO DEVELOP TONIGHT AS COLDER
AIR SPREADS INTO THE REGION VIA NORTHEAST WINDS. THIS SNOW WILL IMPACT
NORTHEAST ILLINOIS COUNTIES NEAR LAKE MICHIGAN TONIGHT INTO
SATURDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE POTENTIAL FOR SIGNIFICANT LAKE EFFECT SNOW WILL CONTINUE
SATURDAY AND SUNDAY. HOWEVER...CURRENT FORECAST GUIDANCE SUGGESTS
THAT THE WINDS WILL SHIFT OUT OF THE NORTH LATER IN THE DAY
SATURDAY INTO SATURDAY NIGHT. THIS WILL LIKELY SHIFT THE FOCUS OF
LAKE EFFECT SNOW INTO NORTHWEST INDIANA. SEVERAL INCHES OF
ACCUMULATION ARE POSSIBLE ACROSS THE CHICAGO AREA COUNTIES NEAR
LAKE MICHIGAN SATURDAY INTO SATURDAY EVENING...AND LOCALLY HEAVY
ACCUMULATION IS POSSIBLE FOR NORTHWEST INDIANA SATURDAY NIGHT INTO
SUNDAY. ANOTHER PERIOD OF LAKE EFFECT SNOW MAY BRING MORE LIGHT
ACCUMULATIONS TO THE NEAR SHORE ILLINOIS COUNTIES ON SUNDAY BEFORE
THE THREAT ENDS ON MONDAY. CONTINUE TO MONITOR THE LATEST FORECASTS
FOR MORE DETAILED INFORMATION ON THIS DEVELOPING LAKE EFFECT SNOW
EVENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT...
HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TOTALS TO THE
NATIONAL WEATHER SERVICE CHICAGO.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-250915-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
308 AM CST FRI DEC 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...OVERNIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT SATURDAY NIGHT THROUGH MONDAY NIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-250915-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
308 AM CST FRI DEC 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...OVERNIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

KJB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 winter storm. Local standard time, as filed.

Winter Storm, Livingston

When
December 24, 6:00 AM CST to December 25, 6:00 AM CST
Where
Livingston forecast zone
Reported by
COOP Observer
Coordinates
40.892, -88.558 (the zone’s center; the record gives no point)

Winter Storm, La Salle

When
December 24, 6:00 AM CST to December 25, 6:00 AM CST
Where
La Salle forecast zone
Reported by
Trained Spotter
Coordinates
41.344, -88.886 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2010Every state in 2010This day in weather historyWarnings in Illinois, December 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 268545, 270853.